MAUDE Adverse Event Report: CURE MEDICAL LLC CURE CATHETER; URINARY CATHETER

CURE MEDICAL LLC CURE CATHETER; URINARY CATHETER
Model Number F16
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528); Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device failure did not occur during initial use.Failure occured after extended use.Device is cleared for intermittent bladder drainage, but was being used for continuous drainage while being continuously attached to urostomy bag (changed usually 1-2 times per week but sometimes less frequently).The off-label usage may have caused or contributed to device failure due to the potential for application of force magnitudes or modes beyond the intended use.Reserve and returned unused same-lot devices were evaluated and found to meet specifications.Manufacturing and quality control records did not reveal any issues with the lot.Actual device was not returned so root cause cannot be determined.No other similar reports received.
 
Event or Problem Description
While using intermittent catheter off-label as an indwelling catheter for stoma use, the funnel separated and the tubing was temporarily retained in the patient's stoma.The tubing was removed in the hospital.No injury was reported.

Brand Name
CURE CATHETER
Common Device Name
URINARY CATHETER
Manufacturer (Section D)
CURE MEDICAL LLC
3471 via lido, #211
newport beach CA 92663
MDR Report Key6888544
Report Number3005471919-2017-00003
Device Sequence Number10886521
Product Code EZD
UDI-Device Identifier00815947020222
UDI-Public(01)00815947020222(17)201028(10)161112-4(241)F16
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date10/28/2021
Device Model NumberF16
Device Catalogue NumberF16
Device Lot Number161112-4
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2017
Initial Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR